Banach Journal of Mathematical Analysis

Order structure, multipliers, and Gelfand representation of vector-valued function algebras

Jorma Arhippainen, Jukka Kauppi, and Jussi Mattas

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We continue the study begun by the third author of C-Segal algebra-valued function algebras with an emphasis on the order structure. Our main result is a characterization theorem for C-Segal algebra-valued function algebras with an order unitization. As an intermediate step, we establish a function algebraic description of the multiplier module of arbitrary Segal algebra-valued function algebras. We also consider the Gelfand representation of these algebras in the commutative case.

Article information

Source
Banach J. Math. Anal., Volume 11, Number 1 (2017), 207-222.

Dates
Received: 2 November 2015
Accepted: 17 March 2016
First available in Project Euclid: 9 December 2016

Permanent link to this document
https://projecteuclid.org/euclid.bjma/1481274115

Digital Object Identifier
doi:10.1215/17358787-3784682

Mathematical Reviews number (MathSciNet)
MR3582396

Zentralblatt MATH identifier
1362.46051

Subjects
Primary: 46H05: General theory of topological algebras
Secondary: 46L05: General theory of $C^*$-algebras 46H10: Ideals and subalgebras

Keywords
vector-valued function algebra $C^{*}$-Segal algebra multiplier module order unitization Gelfand representation

Citation

Arhippainen, Jorma; Kauppi, Jukka; Mattas, Jussi. Order structure, multipliers, and Gelfand representation of vector-valued function algebras. Banach J. Math. Anal. 11 (2017), no. 1, 207--222. doi:10.1215/17358787-3784682. https://projecteuclid.org/euclid.bjma/1481274115


Export citation

References

  • [1] C. A. Akemann, G. K. Pedersen, and J. Tomiyama, Multipliers of $C^{*}$-algebras, J. Funct. Anal. 13 (1973), 277–301.
  • [2] F. E. Alexander, The bidual of $A^{*}$-algebras of the first kind, J. Lond. Math. Soc. (2) 12 (1975/76), no. 1, 1–6.
  • [3] J. Arhippainen and J. Kauppi, Generalization of the $B^{*}$-algebra $(C_{0}(X),\Vert \cdot\Vert _{\infty})$, Math. Nachr. 282 (2009), no. 1, 7–15.
  • [4] J. Arhippainen and J. Kauppi, On dense ideals of $C^{*}$-algebras and generalizations of the Gelfand–Naimark theorem, Studia Math. 215 (2013), no. 1, 71–98.
  • [5] B. Barnes, Banach algebras which are ideals in a Banach algebra, Pacific J. Math. 38 (1971), 1–7; Correction, Pacific J. Math 39 (1971), 828.
  • [6] K. D. Bierstedt, R. Meise, and W. H. Summers, A projective description of weighted inductive limits, Trans. Amer. Math. Soc. 272 (1982), no. 1, 107–160.
  • [7] J. T. Burnham, Closed ideals in subalgebras of Banach algebras, I, Proc. Amer. Math. Soc. 32 (1972), 551–555.
  • [8] J. C. Candeal Haro and H. C. Lai, Multipliers in continuous vector-valued function spaces, Bull. Aust. Math. Soc. 46 (1992), no. 2, 199–204.
  • [9] A. C. Cochran, Representation of $A$-convex algebras, Proc. Amer. Math. Soc. 41 (1973), 473–479.
  • [10] W. E. Dietrich, The maximal ideal space of the topological algebra $C_{0}(X,E)$, Math. Ann. 183 (1969), 201–212.
  • [11] M. S. Kassem and K. Rowlands, Double multipliers and $A^{*}$-algebras of the first kind, Math. Proc. Cambridge Philos. Soc. 102 (1987), no. 3, 507–516.
  • [12] J. Kauppi and M. Mathieu, $C^{*}$-Segal algebras with order unit, J. Math. Anal. Appl. 398 (2013), no. 2, 785–797.
  • [13] J. Kauppi and J. Mattas, $C^{*}$-Segal algebras with order unit, II, Quaest. Math. 38 (2015), no. 6, 849–867.
  • [14] L. A. Khan and S. M. Alsulami, Multipliers of modules of continuous vector-valued functions, Abstr. Appl. Anal. 2014, art ID 397376.
  • [15] J. Mattas, Segal algebras, approximate identities and norm irregularity in $C_{0}(X,A)$, Studia Math. 215 (2013), no. 2, 99–112.
  • [16] L. Nachbin, Weighted approximation for algebras and modules of continuous functions: Real and self-adjoint complex cases, Ann. of Math. (2) 81 (1965), 289–302.
  • [17] J. B. Prolla, Approximation of Vector-Valued Functions, North-Holland Math. Stud. 25, North-Holland, Amsterdam, 1977.
  • [18] H. Reiter and J. D. Stegeman, Classical Harmonic Analysis and Locally Compact Groups, 2nd ed., London Math. Soc. Monogr. 22, Oxford Univ. Press, Oxford, 2000.
  • [19] C. E. Rickart, General Theory of Banach Algebras, Van Nostrand, Princeton, N.J., 1960.
  • [20] F. D. Sentilles and D. C. Taylor, Factorization in Banach algebras and the general strict topology, Trans. Amer. Math. Soc. 142 (1969), 141–152.